Back to Ask the Diabetes Team Ask the Diabetes Team

From Buckinghamshire, United Kingdom:

Could you possibly tell me if there is any evidence of allergic reactions to the two types of insulin I take, NovoRapid and Insulatard?

I only started taking this about May 2003 after spending six months on Mixtard, which was going okay, but kept causing hypoglycemia. A month or so after I started the NovoRapid and Insulatard, I started having stomach cramps. In May of this year, I went on holiday and ran out of insulin for a few days and the problems appeared to go away. Since I got back, I have obviously started to take my insulin again and the problem has returned.

I have spoken to my doctor recently but he said he was not aware of any allergic reactions.


Allergic reactions with insulin are characterized by a skin reaction at the site of the insulin. It is unlikely that the nausea is from an insulin allergy. It may be that the kind of control you get with the insulin may give you symptoms. For instance, if your sugars are not well controlled, you can get nausea from that.


Original posting 25 Aug 2004
Posted to Insulin and Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.